Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 124, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 6, 2013, 12:51 AM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2013, 12:51 AM EDT (04:51 UTC)
- Expired
- May 6, 2013, 6:38 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 13.19 ft at May 6, 2013, 3:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
935 WGUS42 KFFC 060451 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1251 AM EDT MON MAY 6 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR EAST LITHONIA AFFECTING DE KALB AND ROCKDALE COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && GAC089-247-061851- /O.NEW.KFFC.FL.W.0124.130506T0451Z-000000T0000Z/ /YLOG1.1.ER.130506T0342Z.130506T0430Z.000000T0000Z.UU/ 1251 AM EDT MON MAY 6 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER NEAR EAST LITHONIA. * UNTIL FURTHER NOTICE. * AT 1245 AM MONDAY THE STAGE WAS 13.1 FEET...AND RISING SLOWLY. * FLOOD STAGE IS 13.0 FEET. * AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN PORTIONS OF THE WOODLANDS AND FIELDS NEAR THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON PLEASANT HILL ROAD. $$
1 follow-up statement
574 WGUS82 KFFC 061039 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 AM EDT MON MAY 6 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR EAST LITHONIA AFFECTING DE KALB AND ROCKDALE COUNTIES GAC089-247-061108- /O.CAN.KFFC.FL.W.0124.000000T0000Z-130506T1038Z/ /YLOG1.1.ER.130506T0342Z.130506T0645Z.130506T0948Z.UU/ 638 AM EDT MON MAY 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER NEAR EAST LITHONIA. * AT 615 AM MONDAY THE STAGE WAS 12.9 FEET...AND FALLING. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN PORTIONS OF THE WOODLANDS AND FIELDS NEAR THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON PLEASANT HILL ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 5, 9:48 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 5, 9:48 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT SUN MAY 5 2013 .UPDATE... HAVE MADE ANOTHER ROUND OF UPDATES TO GRIDS TO ACCOUNT FOR TRENDS...AND THIS TIME DID END UP LOWERING MIN TEMPS JUST A TAD TO ACCOUNT FOR THE SURGE OF DRIER/COOLER AIR...FOR EXAMPLE...DEWPOINT AT LGC AT 01Z IS 41F. ADJUSTED POPS AS WELL AND WILL MAKE ANOTHER ROUND OF UPDATES TO POPS AGAIN BEFORE MIDNIGHT. TDP && .PREV DISCUSSION... /ISSUED 754 PM EDT SUN MAY 5 2013/ UPDATE... HAVE MADE SEVERAL UPDATES TO GRIDS TO ACCOUNT FOR TRENDS IN POPS AND SKY. INCREASED POPS WHERE THE SHOWERS ARE...EXPANDED SLIGHT CHANCE THUNDER FURTHER SOUTH...AND TRENDED POPS OUT OVER WEST CENTRAL GEORGIA OVER THE NEXT FEW HOURS. HARD TO DESCRIBE IN WORDS BUT THE GRIDS LOOK IN GOOD SHAPE FOR THE TIME BEING. AS OVER THE PAST FEW NIGHTS...TEMPS TONIGHT WILL BE TOUGH...AS TEMPS HAVE ALREADY DROPPED TO THE UPPER 40S/NEAR 50 IN EXTREME NORTHWEST GEORGIA WITH DEWPOINTS DROPPING TO THE MID 40S NORTHEAST ALABAMA. THESE TEMPS ARE ALREADY AT OR JUST SLIGHTLY BELOW THE FORECAST MIN TEMP FOR THOSE AREAS. HAVE MADE A SLIGHT ADJUSTMENT TO MIN TEMPS JUST TO ACCOUNT FOR THOSE TRENDS...BUT WILL KEEP AN EYE ON TRENDS OVER THE NEXT COUPLE OF HOURS TO DETERMINE IF A MORE SIGNIFICANT CHANGE IS NEEDED. SENT A ROUND OF UPDATED PRODUCTS EARLIER BUT WILL SEND ANOTHER ROUND SHORTLY...THOUGH OF COURSE NEWLY PUBLISHED GRIDS CAN ALWAYS BE FOUND ON THE WEBSITE. TDP PREV DISCUSSION... /ISSUED 744 PM EDT SUN MAY 5 2013/ PREV DISCUSSION... /ISSUED 207 PM EDT SUN MAY 5 2013/ SHORT TERM /TONIGHT THROUGH MONDAY/... CURRENT SATELLITE LOOP SHOWS MAIN SURFACE LOW PRESSURE SYSTEM SPINNING ALONG THE MS/AL BORDER. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER AL AND ARE MOVING EAST INTO WESTERN GA. THIS LOW WILL CONTINUE MOVING E TO NE AND IS EXPECTED TO BECOME CENTERED OVER TN BY 12Z MON. WITH THIS LOW CENTER MOVING INTO TN...GA WILL BE RIGHT IN THE PATH OF SOME GOOD MOISTURE ROTATING AROUND THE BOTTOM SIDE OF THE LOW. SHOWERS AND MAINLY DIURNALLY DRIVEN ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE STATE THROUGH TUE. WITH CONTINUED RAINFALL FLOODING CONCERNS ARE STILL AN ISSUES MAINLY ACROSS N GA. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES THROUGH 12Z TUE CAN BE EXPECTED. SOILS CONTINUE TO BE SATURATED FROM THE 2 TO 5 INCHES OF RAINFALL THAT HAVE FALLEN ACROSS THE AREA SINCE EARLY SATURDAY MORNING...AND FLOODING IS ALREADY OCCURRING ALONG CREEKS AND RIVERS. NUMEROUS FLOOD WARNINGS HAVE BEEN ISSUED FOR THE AREA...AND UPDATED PRODUCTS ARE AVAILABLE ON OUR WEBSITE. WWW.WEATHER.GOV/ATLANTA WITH THE CONTINUED RAIN IN THE SHORT TERM...TEMPERATURES WILL REMAIN AT OR BELOW SEASONAL NORMS. LONG TERM /MONDAY THROUGH SATURDAY/... AN UPPER LEVEL LOW WILL MEANDER ACROSS THE STATE MONDAY AND TUESDAY. THE MAIN CONCERN CONTINUES TO BE FLOODING...AS ANY ADDITIONAL RAINFALL WILL JUST ADD TO ALREADY SWOLLEN OR FLOODED RIVERS AND STREAMS ACROSS NORTH AND CENTRAL GEORGIA FROM PERSISTENT RAINS SINCE EARLY ON SATURDAY. ALSO... COLD TEMPERATURES ALOFT ASSOCIATED WITH THIS DEEP UPPER LOW WILL BRING A THREAT OF SMALL HAIL AND LIGHTNING FROM ISOLATED THUNDERSTORMS ON MONDAY AND POSSIBLY MONDAY NIGHT. THESE THREATS SHOULD SHIFT EAST OF THE STATE BY TUESDAY AS THE UPPER LOW DRIFTS INTO THE CAROLINAS. ALTHOUGH ISOLATED SHOWERS WILL REMAIN POSSIBLE ACROSS MAINLY NORTH GEORGIA WEDNESDAY AND THURSDAY... THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL FRIDAY AND SATURDAY AS A SERIES OF UPPER DISTURBANCES BEGIN TO INTERACT WITH A MOIST AND UNSTABLE AIR MASS...COURTEOUS OF A DEEP SOUTHERLY WIND FLOW. THE GREATER RAIN AND THUNDER CHANCES WILL BE ON SATURDAY AS MODELS AGREE ON PUSHING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY BY SATURDAY AFTERNOON...THEN INTO NW GA BY LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. OTHERWISE... EXPECT COLDER THAN NORMAL TEMPERATURES FOR MONDAY AND TUESDAY... NEARER TO NORMAL FOR WEDNESDAY AND THURSDAY... AND ABOVE NORMAL LATE IN THE PERIOD DUE TO THE SOUTHERLY FLOW. 39 AVIATION... 18Z UPDATE... VFR JUST ABOUT EVERYWHERE RIGHT NOW WITH POSSIBLE MVFR IN -SHRA MOVING THROUGH BUT EXPECT CIGS TO DROP TO IFR NORTH...LIFR METRO...OVERNIGHT. CSG AND MCN SHOULD REMAIN LOW VFR TO HIGH MVFR. SOME IMPROVEMENT ON MONDAY BUT WIDESPREAD MVFR TO LOW VFR EXPECTED WITH ANOTHER ROUND OF -SHRA MOVING THROUGH. KEPT TREND OF PROB30 FOR MONDAY AFTERNOON...AND EXPECT CIGS TO DROP AGAIN MONDAY EVENING. SW WINDS THROUGH THROUGH MOST OF THE PERIOD...THOUGH WITH SURFACE LOW MOVING THROUGH LATE MONDAY EXPECT A SHIFT TO SE IN THE METRO TAFS LATE IN THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH ON CIG HGTS...MEDIUM ON TIMING. MEDIUM ON TSRA POTENTIAL MONDAY. MEDIUM-LOW ON TIMING OF POTENTIAL WIND SHIFT LATE MONDAY. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 66 48 69 / 100 50 30 30 ATLANTA 47 64 51 69 / 80 60 40 20 BLAIRSVILLE 47 64 48 65 / 100 60 30 30 CARTERSVILLE 48 64 48 72 / 90 60 40 20 COLUMBUS 47 68 49 74 / 40 60 40 20 GAINESVILLE 48 63 52 68 / 100 60 40 30 MACON 46 68 49 74 / 60 50 50 20 ROME 49 66 49 75 / 90 70 40 20 PEACHTREE CITY 45 64 46 71 / 80 60 40 20 VIDALIA 52 72 52 74 / 20 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM EDT MONDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON... OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON... SPALDING...TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. &&
Hazardous weather outlook, May 5, 2:22 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT SUN MAY 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 222 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE FLOOD ISSUES... THE THREAT OF SHOWERS WILL CONTINUE AS AN UPPER LOW APPROACHES FROM THE WEST. ALTHOUGH MOST AREAS HAVE SEEN A SIGNIFICANT REDUCTION IN SHOWER ACTIVITY... THIS BREAK WILL BE SHORT LIVED AS SHOWERS REDEVELOP OVER THE STATE BY THIS EVENING AS THE UPPER LEVEL LOW AND ASSOCIATED COLD FRONT PUSH ACROSS ALABAMA. WIDESPREAD SHOWERS WILL LIKELY PERSIST ACROSS MUCH OF THE NORTHERN HALF OF THE STATE TONIGHT...WITH THE HEAVIEST RAINFALL AMOUNTS OF AROUND AN INCH POSSIBLE ACROSS PORTIONS OF THE EXTREME NORTHWEST. GROUNDS ARE WELL SATURATED FROM 2 TO 4 INCHES OF RAINFALL THAT FELL ACROSS NORTH AND EASTERN GEORGIA SINCE EARLY SATURDAY MORNING. THE RECENT HEAVY RAINS HAVE ALREADY CAUSED SOME FLOODING ALONG SEVERAL STREAMS AND RIVERS ACROSS NORTH GEORGIA. ADDITIONAL RAINFALL AMOUNTS WILL CONTINUE THE FLOOD THREAT... WITH MINOR FLOODING EXPECTED TO CONTINUE... ESPECIALLY ACROSS NORTH GEORGIA. A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN...TO GRIFFIN...TO ATHENS. LOW PRESSURE WITH VERY COLD TEMPERATURES ALOFT WILL MOVE OVER ALABAMA THIS AFTERNOON AND OVER NORTHWEST GEORGIA TONIGHT. AS THE SYSTEM APPROACHES... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE... MAINLY FROM MID AFTERNOON THROUGH TONIGHT. INSTABILITIES ARE LIMITED... SO NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UPPER LOW PRESSURE SYSTEM WITH COLD TEMPERATURES ALOFT WILL CONTINUE TO DRIFT EASTWARD ACROSS NORTH GEORGIA MONDAY AND MONDAY NIGHT. AS A RESULT... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE MONDAY AND MONDAY NIGHT. RAINFALL AMOUNTS ON MONDAY SHOULD BE LESS THAN ONE HALF INCH. A CHANCE OF THUNDERSTORMS IS EXPECTED FRIDAY AND SATURDAY AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 5, 8:02 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 PM EDT SUN MAY 5 2013 GAZ008-009-015-016-023-060130- UNION-TOWNS-LUMPKIN-WHITE-HALL- 802 PM EDT SUN MAY 5 2013 SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE NORTH AT 25 MPH ACROSS NORTH GEORGIA. THESE STORMS HAVE ALREADY PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE UP TO DIME-SIZED HAIL THROUGH 930 PM. MINOR ACCUMULATION OF HAIL IS POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH AREA ALSO POSSIBLE.
Special weather statement, May 5, 8:26 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT SUN MAY 5 2013 GAZ006-014-022-034-060130- FANNIN-DAWSON-FORSYTH-GWINNETT- 826 PM EDT SUN MAY 5 2013 SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE NORTH AROUND 25 MPH ACROSS NORTH GEORGIA. THESE STORMS HAVE ALREADY PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE UP TO DIME-SIZED HAIL THROUGH 930 PM. MINOR ACCUMULATION OF HAIL IS POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH AREA ALSO POSSIBLE.
Special weather statement, May 5, 9:21 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 PM EDT SUN MAY 5 2013 GAZ008-009-015-016-023>025-027-036-038-060300- UNION-TOWNS-LUMPKIN-WHITE-HALL-BANKS-JACKSON-MADISON-CLARKE- OGLETHORPE- 921 PM EDT SUN MAY 5 2013 SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE NORTH AROUND 25 MPH ACROSS NORTHEAST GEORGIA. THESE STORMS HAVE ALREADY PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE UP TO DIME-SIZED HAIL THROUGH 1100 PM. MINOR ACCUMULATION OF HAIL IS POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH ARE ALSO POSSIBLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:16 PM EDT | River Flood Warning | FFC | Floyd | 6 days |
| May 5, 11:59 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 18 hr |
| May 6, 12:08 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 14 hr |
| May 6, 4:30 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 17 hr |
| May 6, 7:51 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| May 6, 7:55 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 33 hr |
| May 6, 11:12 AM EDT | River Flood Warning | FFC | Floyd | 7 days |
| May 6, 11:12 AM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| May 6, 3:11 PM EDT | River Flood Warning | FFC | Washington | 12 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.